Home  »  Live Well   »   Side Effects Of Skin Whitening Pills

Side Effects Of Skin Whitening Pills

Side Effects Of Skin Whitening Pills

Just popping a pill daily would give me a fairer skin!! Really??” asked young, excited Anya to her friend who was already taking skin whitening pills to get a lighter tone of skin. Anya is not the only one who is considering skin whitening pills to get a whiter skin. The truth is, it is becoming a popular measure amongst the youngsters, as it seems to be a quick and easy way to get beautiful at least that’s how some people define beauty.

With this rising trend, one should be aware of the possible side effects of the skin whitening pills before starting it. The possible dangers associated with consuming these pills could be:

1. Skin Allergy:

Skin allergy is the commonest reaction of the skin whitening pills. One may get skin rashes and swelling in certain parts of the body. Any such skin reaction should be reported to the doctor immediately.

2. Cancer-causing elements:

Any skin brightening product (creams or pills) that contains “hydroquinone” should be avoided as it is considered to be carcinogenic. Few countries have prohibited the use of hydroquinone. 

3. Disrupts Normal Skin Function:

The components in skin whitening pills interfere with the normal production of melanin on the skin as well as certain hormones in the body. This disturbs the normal skin functioning of the body, resulting in detrimental effects.

4. Physical Stress to the body:

The ingredients used in certain skin whitening pills are known to cause physical stress and sicknesses. Prolonged use may result in headaches, nausea, indigestion, vomiting and insomnia or sleepiness.

5. Liver Damage:

Regular consumption of pills always has side effects irrelevant of the type of pills. It may affect your liver causing liver damage because of overload on your liver.

When using skin whitening products, it is vital to remember that every product has its own limitations, whether you’re popping pills or applying creams. It would be a wise move if you consult your doctor and understand the potentially hazardous effects of the pills before you consume it on your own.

Facebook Comments

Related Articles